Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 355, NWS Little Rock, AR

July 17, 2003White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 17, 2003, 5:35 PM CDT for White County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2003, 5:35 PM CDT (22:35 UTC)
Expired
Jul 17, 2003, 6:20 PM CDT
In force
45 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County White County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1761 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:59 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 17, 3:59 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CDT THU JUL 17 2003

VORT MAX CURRENTLY MOVING THROUGH THE AREA IS INITIATING SOME
CONVECTION ACROSS THE EASTERN HALF OF THE AREA. FEEL THESE STORMS
WILL NOT LAST PAST SUNSET.

HIGH PRESSURE CONTINUES ACROSS MUCH OF THE CENTRAL AND WESTERN U.S.
THIS WILL CONTINUE THE HOT AND DRY WEATHER ACROSS ARKANSAS. THE HEAT
AND HUMIDITY WILL CONTINUE FOR FRIDAY WITH HEAT INDICES OF 105 TO
110. HEAT ADVISORY WILL CONTINUE THROUGH FRIDAY.

A COLD FRONT WILL MOVE INTO ARKANSAS FROM THE NORTH ON SATURDAY.
THIS WILL BRING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. AN
MCS SHOULD DEVELOP FRIDAY NIGHT AND MOVE INTO NORTHEAST ARKANSAS
SATURDAY MORNING. GFS IS AGAIN WETTER THAN ETA OR NGM. WILL GO WITH
A BLEND. QPF ON THE GFS IS INDICATING OVER 2 INCHES OF RAIN IN THE
NORTHEAST PART OF THE STATE SATURDAY MORNING. FEEL THIS IS OVERDONE
AND BY ABOUT 2 FOLD.

ANOTHER COLD FRONT DROPS OUT OF THE PLAINS INTO ARKANSAS LATE MONDAY
INTO TUESDAY. THIS WILL AGAIN BRING AN INCREASE IN POPS TO A CHANCE.

TEMPERATURES WILL BE COOLER SATURDAY WITH INCREASED CLOUD COVER.
TEMPERATURES WILL DROP A FEW MORE DEGREES BEHIND THE TUESDAY FRONT.

HRO   73  94  72  90 /  10  20  20  30
LIT   76  97  77  93 /  10  10  20  20
HOT   76  97  77  93 /  10  10  10  20
PBF   77  97  76  94 /  10  10  10  20

.LZK...
AR...HEAT ADVISORY FOR TONIGHT AND FRIDAY FOR ZONES ARZ021>022...
ARZ030>032...ARZ037>047...ARZ052>057...ARZ062>069.

51
Hazardous weather outlook, Jul 17, 7:28 AM CDT, 10 hours 7 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON IN CENTRAL AND
SOUTHERN ARKANSAS. HIGH TEMPERATURES IN THE 90S...COMBINED WITH HIGH
HUMIDITY VALUES...WILL PRODUCE HEAT INDICES BETWEEN 105 AND 110
DEGREES THIS AFTERNOON IN CENTRAL AND SOUTHERN ARKANSAS.
ELSEWHERE...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105
DEGREES.

ALSO...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE INTO ARKANSAS FROM
MISSOURI...AND IN COMBINATION WITH THE HIGH TEMPERATURES...ISOLATED
SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE POSSIBILITY OF SEVERE
WEATHER WILL BE MINIMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HEAT ADVISORY IS IN EFFECT FOR FRIDAY AFTERNOON IN CENTRAL AND
SOUTHERN ARKANSAS WHERE AFTERNOON HEAT INDICES WILL RANGE BETWEEN
105 TO 110 DEGREES. NORTHERN ARKANSAS WILL SEE HEAT INDEX VALUES
BETWEEN 100 AND 105 DEGREES FRIDAY AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE FRIDAY
AFTERNOON INTO SATURDAY AS COLD FRONT MOVES INTO ARKANSAS FROM THE
NORTH. IT APPEARS THAT THE THREAT OF SEVERE WEATHER WILL BE MINIMAL.
ANOTHER FRONT WILL APPROACH THE REGION MONDAY...BRINGING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. WITH THESE TWO SYSTEMS...COOLER
TEMPERATURES WILL FOLLOW...WITH AFTERNOON TEMPERATURES REACHING THE
UPPER 80S TO THE LOWER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:28 PM CDTSevere Thunderstorm WarningLZKWhite37 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.